Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The Čech cohomology of movable and $ n$-movable spaces


Author: James Keesling
Journal: Trans. Amer. Math. Soc. 219 (1976), 149-167
MSC: Primary 55B05; Secondary 54C56
MathSciNet review: 0407829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the Čech cohomology of movable and n-movable spaces is studied. Let X be a space and let $ {H^k}(X)$ denote the k-dimensional Čech cohomology of X with integer coefficients based on the numerable covers of X. Then if X is movable, there is a subgroup E of $ {H^k}(X)$ which is the union of all the algebraically compact subgroups of $ {H^k}(X)$. Furthermore, $ {H^k}(X)/E$ is an $ {\aleph _1}$-free abelian group. If X is an n-movable space, then it is shown that this structure holds for $ {H^k}(X)$ for $ 0 \leqslant k \leqslant n$ and may be false for $ k \geqslant n + 1$. If X is an $ {\text{LC}^{n - 1}}$ paracompactum, then X is known to be n-movable. However, in this case and in the case that X is an $ {\text{LC}^{n - 1}}$ compactum a stronger structure theorem is proved for $ {H^k}(X)$ for $ 0 \leqslant k \leqslant n - 1$ than that stated above. Using these results examples are given of n-movable continua that are not shape equivalent to any $ {\text{LC}^{n - 1}}$ paracompactum.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55B05, 54C56

Retrieve articles in all journals with MSC: 55B05, 54C56


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1976-0407829-5
PII: S 0002-9947(1976)0407829-5
Keywords: Shape theory, movable space, n-movable space, $ {\text{LC}^{n - 1}}$ paracompactum, Čech cohomology
Article copyright: © Copyright 1976 American Mathematical Society